MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number 9385108QD
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged stylet was confirmed; however, the cause was undetermined.The product returned for evaluation was one photograph depicting a segment of tls stylet.The segment was placed on gauze, next to a ruler.The fragment appeared to include the distal tip and measured approximately 1.3¿ in length.Also received was one photograph depicting the distal end of an undamaged non-complainant stylet.While stylet damage was evident, inspection of the provided photograph was insufficient to determine the root cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.A lot history review (lhr) of reaq2462 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On 07/06/2016- per sales representative the facility reported that on (b)(6) 2016 the picc was inserted via the right cephalic vein.The picc was trimmed 10cm and positioned at the 42cm mark.The chest x-ray taken on (b)(6) 2016 showed appropriate position for the picc tip.It was stated that on (b)(6) 2016 radiology noted a thin metallic object approximately 3cm at level of right axillary vein.The object was removed and discarded by interventional radiology on (b)(6) 2016.A photo was taken of the object and the radiologist reportedly determined it to be consistent with tip of stylet used with the type of picc inserted.

Brand Name
POWERPICC HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5806743
Report Number3006260740-2016-00358
Device Sequence Number19004510
Product Code LJS
UDI-Device Identifier00801741035807
UDI-Public(01)00801741035807(17)170928(10)REAQ2462
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2017
Device Catalogue Number9385108QD
Device Lot NumberREAQ2462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2016
Initial Report FDA Received Date07/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1